Jump to content

Hrt And Pots Symptoms


E246
 Share

Recommended Posts

Hi,

I wonder what experiences anyone has had with HRT?

I was on it for about 5 years. During the last 18 months on it my POTS symptoms became worse and more frequent. At the time i did not know why i kept feeling ill as i had not been diagnosed and was still being treated as neurotic. I knew there was a real physical problem and i kept searching for causes. So during this period i reduces the HRT and stopped and started it to see if it could be contributing.

I finally came of it last summer and my symptoms came to a head in November and i got a diagnosis after being admitted to hospital 3 times.

I am now wondering if going back on HRT might make my symptoms any better.

I do have hyper-flexible joints and suffered a lot of joint problems when I first tried to come off the tablets. I am having bowel and gyny muscle problems.

I know that progesterone probably makes things worse.

does anyone have any experience or know more about this.

Thanks.

Link to comment
Share on other sites

HI Emma,

My cardio, who studied with Dr. Grubb, says that menopause is a dysfunction of the ANS and when you already have a dysfunctional ANS it makes if feel like heck on earth! I was tested and found to be extremely defiencent on all female hormones and cortisol. I was placed on bio-identical hormones and I am taking an adrenal booster and it did make a difference for me. It didnt make it go away but it was definetely better. You will see that many of us have trouble around our cycles and that's because the hormones are dilating and constricting. HRT is not right for everyone so find someone in your area that is skilled in it and preferable one that uses all natural products. Hope that helps!

KC

Link to comment
Share on other sites

I had to have a total hysterectomy two years ago. I have a very good doctor, Dr. Dzugan from the Dzugan Method. I get my blood tested at least twice a year. He works through your doctor. I was on the patch and that is all with my old OBGyn. That was bad. With Dr. Dzugan, you get on the hormones you need. I take the combined estrogen gel, progesterone and a little testosterone gel. Also 7 Keto and Pregnenolone. The key is to have someone that really knows what they are doing. Take blood tests and see what you need.

Balanced hormones are important for a lot of reasons. I have my hormones balanced to keep from having migraines also. I had them for many years. Clueless doctors didn't help. I finally have help!

Link to comment
Share on other sites

My dysautonomia symptoms greatly worsened when perimenopause kicked in. Funny thing is, my hubby is the one who made the connection. I did try bioidentical hormone balancing but it didn't make a difference, I kept getting worse. It was the salt/fluid loading/doxepin/Armour thyroid that really helped me. But I do think that menopause is what sent me over the edge in the first place and it may be highly underrated as a trigger! Not for wimps to be sure :lol:

Link to comment
Share on other sites

I am 48 and going through menopause. When I have a hot flash, my heart rate spikes along with my blood pressure for the min. or two and once the hot flash goes away so does my symptoms. But this happens throughout the day and night. I refuse to take Estrogen due to it might cause breast cancer. I do take a soy product over the counter, it helps but not completely. :(

Dixie

Link to comment
Share on other sites

Hi,

I wonder what experiences anyone has had with HRT?

I was on it for about 5 years. During the last 18 months on it my POTS symptoms became worse and more frequent. At the time i did not know why i kept feeling ill as i had not been diagnosed and was still being treated as neurotic. I knew there was a real physical problem and i kept searching for causes. So during this period i reduces the HRT and stopped and started it to see if it could be contributing.

I finally came of it last summer and my symptoms came to a head in November and i got a diagnosis after being admitted to hospital 3 times.

I am now wondering if going back on HRT might make my symptoms any better.

I do have hyper-flexible joints and suffered a lot of joint problems when I first tried to come off the tablets. I am having bowel and gyny muscle problems.

I know that progesterone probably makes things worse.

does anyone have any experience or know more about this.

Thanks.

when i had total hysterectomy my symptoms got much much worse!! then in 2009 I had a hormone shot...estrogen, progesterone and testosterone within just a couple of days I was in the er with life threatening ventricular tachycardia...which I had been having for 4 yrs prior! but the hormone imbalance just sent me over the edge. then the shot was just way too much for me! I was on vivelle dot patch until recently...I just weaned off of it. I now use Garden of Life Oceans 3 Healthy hormones and I am OFF all hrt...BUT my POTS symptoms have gotten worse over the last few months too...ughhhh it is a catch 22...hormone wise I am feeling WAY better..no hot flashes, not edgy feeling all the time, calmer but now pots wise...purple legs, high hr, dizziness, severe headaches, visual disturbances, MAJOR brain fog...now just trying to get pots symptoms better...think I may have NMH too among other things...I do know that POTS and dysautonomia is related to bowel and gynecological issues...I have hiatal hernia, gastroparesis, ibs, interstitial cystitis and they are ALL related to dysautonomia issues!!! Had no clue until 2009 when I started researching POTS...and I have had those things and more for years!!!

so yes, your pots~dysautonomia are contributing to those issues...

have you thought about trying the vivelle dot patch?? it is the ONLY bio identical pharmaceutical HRT..it really works good..I just don't want to be on any pharmaceutical drugs if possible...

Blessings from FL

Link to comment
Share on other sites

Finding a doctor that knows how to test and order the best bio hormones is best. Most doctors have no clue about balancing them. I do great now. I know they are important for the brain, bones etc. also.

Link to comment
Share on other sites

  • 6 years later...

Hello Sallysblooms. You describe my situation as well. Anything with estrogen, as I am deep in menopausal **** has made my night attacks of POTS just crazy. I've considered HRT but I have read negative reviews of the long term use of it and what happens in 5 years when it's discontinued. I also would be miserable if after already taking it, it exacerbates my symptoms. I've read it takes up to 2 months for the body to rid itself of the hormones. Progesterone cream makes my symptoms worse as well and seemed to start hot flashes that had been at a minimum. I stopped taking it but the hot flashes stuck around while my heart flips out at night as it has been. Even magnesium doesn't seem to be helping. I'm experimenting with types of magnesium to see if it matters. 

Link to comment
Share on other sites

These comments are interesting.  I was two years menopausal when full blown hyper POTS hit.  My late 40s were horrible.  Migraines that lasted for days, couldn't tolerate any estrogen.  Now five years post menopausal and 3 years into POTS I started HRT a few months ago for gun reasons and it has helped me and the POTS.  Not a whole lot but everything is much more stable much to my surprise.  I guess how you react before and during menopause has no influence in how you react well into it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...